Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 3, 2019, 12:31 PM CST for Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2019, 12:31 PM CST (18:31 UTC)
- Expired
- Mar 3, 2019, 1:00 PM CST
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Tangipahoa Parish, LA, Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 11:03 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
098
WUUS54 KLIX 031831
SVRLIX
LAC105-117-031900-
/O.NEW.KLIX.SV.W.0013.190303T1831Z-190303T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1231 PM CST SUN MAR 3 2019
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northern Tangipahoa Parish in southeastern Louisiana...
Western Washington Parish in southeastern Louisiana...
* Until 100 PM CST.
* At 1230 PM CST, a severe thunderstorm was located near Amite,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Franklinton, Amite, Amite City, Independence, Roseland, Enon and
Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
&&
A Tornado Watch remains in effect until 600 PM CST for southeastern
Louisiana.
LAT...LON 3092 9002 3074 9000 3070 9021 3071 9026
3069 9026 3064 9052 3082 9055
TIME...MOT...LOC 1830Z 262DEG 35KT 3074 9044
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
635
WWUS54 KLIX 031845
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1245 PM CST SUN MAR 3 2019
LAC105-117-031900-
/O.CON.KLIX.SV.W.0013.000000T0000Z-190303T1900Z/
Tangipahoa LA-Washington LA-
1245 PM CST SUN MAR 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES...
At 1245 PM CST, a severe thunderstorm was located near Folsom, or 12
miles southwest of Franklinton, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Independence and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
&&
A Tornado Watch remains in effect until 600 PM CST for southeastern
Louisiana.
LAT...LON 3076 9025 3074 9000 3070 9021 3071 9026
3069 9026 3064 9052 3073 9044
TIME...MOT...LOC 1845Z 262DEG 35KT 3070 9027
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 11:31 AM CST, 1 hour earlier.
Area forecast discussion, Mar 3, 11:31 AM CST, 1 hour before
Area Forecast Discussion
National Weather Service New Orleans LA
1131 AM CST Sun Mar 3 2019
.AVIATION...A line of thunderstorms will impact all of the
terminals except for KMCB where the line has already passed
through the afternoon hours. The best timing for KBTR will be in
the next two hours. At KHDC, KNEW, KMSY, and KASD, the most likely
time for this band of convection to move through will be between
19z and 21z. At KHUM and KGPT, the convection should move through
between 21z and 00z. A period of reduced visibilities down to
around 1 mile and lower ceilings in IFR range along with strong
gusty winds from the northwest at 30 knots or greater will be
possible as this line moves through. In advance of the line, gusty
southwest winds of 15 to 20 knots can be expected. Once the line
clears, prevailing MVFR ceilings of 1500 to 2500 will remain in
place through tomorrow morning. Breezy northerly winds of around
15 to 20 knots can also be expected at all of the terminals. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 37 49 30 / 100 10 0 10
BTR 75 39 51 34 / 100 10 0 10
ASD 77 43 55 37 / 100 10 0 10
MSY 79 45 55 41 / 100 20 0 10
GPT 73 44 55 39 / 100 20 0 10
PQL 75 44 57 38 / 100 20 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 9 PM this evening to 10 AM CST Monday
for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 9 PM this evening to 10 AM CST Monday
for GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Mar 3, 10:04 AM CST, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1004 AM CST Sun Mar 3 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-040415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1004 AM CST Sun Mar 3 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a Slight Risk for severe thunderstorms northeast of a New Orleans to Baton Rouge. A Marginal Risk for severe thunderstorms exists elsewhere across southeast Louisiana . Damaging winds will be the primary threat with a lower threat of tornadoes. The threat should diminish by the early evening hours as the main threat of thunderstorms shifts out of the area. Hazardous winds and seas are expected to develop in the marine areas this evening and persist through the night. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous winds and seas are expected in the marine areas through mid morning Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for for today. Please pass on severe weather reports. 32
In the hours before
Special weather statement, Mar 3, 11:13 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1113 AM CST SUN MAR 3 2019
MSZ070-071-031745-
Pike-Walthall-
1113 AM CST SUN MAR 3 2019
...A STRONG THUNDERSTORM WILL AFFECT WALTHALL AND NORTHEASTERN PIKE
COUNTIES...
At 1113 AM CST, a strong thunderstorm was located 8 miles west of
Salem, or 12 miles east of Mccomb, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Tylertown and Salem.
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3113 9000 3113 8994 3108 8992 3109 9029
3124 9040 3135 9021 3135 9011
TIME...MOT...LOC 1713Z 240DEG 49KT 3121 9026Special weather statement, Mar 3, 11:49 AM CST, 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1149 AM CST SUN MAR 3 2019
LAZ046-047-031815-
Iberville-West Baton Rouge-
1149 AM CST SUN MAR 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WEST BATON ROUGE AND
CENTRAL IBERVILLE PARISHES...
At 1148 AM CST, a strong thunderstorm was located near Lake Pelba, or
10 miles northeast of Catahoula, moving east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Plaquemine, Port Allen, Addis, Brusly, Rosedale, Grosse Tete and
Ramah.
LAT...LON 3038 9163 3042 9163 3051 9129 3050 9126
3052 9123 3040 9120 3036 9124 3034 9123
3034 9119 3019 9116 3024 9157 3032 9163
3035 9163 3036 9164
TIME...MOT...LOC 1748Z 254DEG 38KT 3035 9162Special weather statement, Mar 3, 11:52 AM CST, 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1152 AM CST SUN MAR 3 2019
LAZ037-071-031815-
St. Helena-Northern Tangipahoa-
1152 AM CST SUN MAR 3 2019
...A STRONG THUNDERSTORM WILL AFFECT ST. HELENA AND NORTHWESTERN
TANGIPAHOA PARISHES...
At 1151 AM CST, a strong thunderstorm was located 8 miles northeast
of Pride, or 12 miles southeast of Clinton, moving east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Greensburg, Amite, Amite City, Kentwood, Roseland, Montpelier,
Darlington, Easleyville and Tangipahoa.
LAT...LON 3072 9036 3065 9090 3067 9090 3070 9085
3072 9084 3075 9085 3082 9083 3083 9085
3084 9084 3086 9086 3090 9085 3098 9045
TIME...MOT...LOC 1751Z 254DEG 38KT 3075 9086Local storm report, Mar 3, 12:13 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL GROSSE TETE 30.41N 91.44W
03/03/2019 E1.00 INCH IBERVILLE LA PUBLIC
&&
PGRIGSBYSpecial weather statement, Mar 3, 12:14 PM CST, 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1214 PM CST SUN MAR 3 2019
LAZ039-MSZ071-031845-
Washington-Walthall-
1214 PM CST SUN MAR 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHERN WALTHALL COUNTIES...
At 1214 PM CST, a strong thunderstorm was located near Dexter, or 12
miles south of Kokomo, moving east at 40 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Tylertown and Dexter.
LAT...LON 3112 8994 3111 8993 3109 8993 3107 8992
3107 8984 3100 8983 3100 8975 3099 8976
3092 9015 3110 9017 3114 8998 3113 8994
TIME...MOT...LOC 1814Z 262DEG 35KT 3103 9007The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:09 AM CST | Small Craft Advisory | LIX | 29 hr | |
| Mar 3, 11:49 AM CST | Special Weather Statement | LIX | Iberville, West Baton Rouge | 26 min |
| Mar 3, 11:52 AM CST | Special Weather Statement | LIX | Saint Helena | 23 min |
| Mar 3, 11:57 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 33 min |
| Mar 3, 12:02 PM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 28 min |
| Mar 3, 12:40 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 35 min |
| Mar 3, 12:51 PM CST | Special Weather Statement | LIX | Livingston | 24 min |
| Mar 3, 1:16 PM CST | Special Weather Statement | LIX | Tangipahoa | 29 min |
| Mar 3, 1:17 PM CST | Special Marine Warning | LIX | 58 min | |
| Mar 3, 1:59 PM CST | Special Marine Warning | LIX | 31 min | |
| Mar 3, 2:32 PM CST | Special Marine Warning | LIX | 43 min | |
| Mar 3, 3:07 PM CST | Special Marine Warning | LIX | 53 min | |
| Mar 3, 3:09 PM CST | Special Marine Warning | LIX | 66 min | |
| Mar 3, 3:53 PM CST | Special Marine Warning | LIX | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.